Case Report

Acute, Bilateral Central Serous Chorioretinopathy Associated with Topical, Periorbital Dermal Glucocorticoid Treatment - Case Report

  • Halil Özgür Artunay
  • Rıfat Rasier
  • Erdal Yüzbaşıoğlu
  • Alper Şengül
  • Amber Senel
  • Halil Bahçecioğlu

Received Date: 08.01.2010 Accepted Date: 19.03.2010 Turk J Ophthalmol 2010;40(2):113-117

A 39-year-old male patient, who had been diagnosed as having seborrheic dermatitis and had been treated by dermatologist with bilateral periorbital topical glucocorticoid solution twice a day for 3 months, attended our clinic for bilateral visual disturbances and metamorphopsia. The findings of the detailed ophthalmological assessment, optical coherence tomography (OCT) and fundus florescein angiography (FFA) were found to be consistent with bilateral central serous chorioretinopathy (CSC). Considering that CSC was induced by the glucocorticoid solution, it was immediately discontinued and improvement in visual acuity in both eyes, resorption of subretinal fluid on OCT and decrease in fluorescein leakage on FFA were detected thereafter. Our aim in this report is to inform that CSC can occur even after topical dermatological glucocorticoid treatment. Therefore, dermatologists and ophtalmologists should keep in mind that glucocorticoid-induced CSC may develop even after topical dermatological use and the patients should be informed about this adverse effect.

Keywords: Central serous chorioretinopathy, dermal, glucocorticoid, local

Full Text (Turkish)